Proceedings of the Japan Academy, Series A, Mathematical Sciences

On the Galois and flat cohomology of unipotent algebraic groups over non-perfect fields

Nguyêñ Quôć Thǎńg and Nguyêñ Duy Tân

Full-text: Open access


We prove some new results on the triviality and the finiteness of the Galois and flat cohomology of unipotent algebraic group schemes over non-perfect (and in particular, also local and global function) fields. Some applications are also given to certain local - global principles.

Article information

Proc. Japan Acad. Ser. A Math. Sci., Volume 81, Number 6 (2005), 121-123.

First available in Project Euclid: 2 August 2005

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11E72: Galois cohomology of linear algebraic groups [See also 20G10]
Secondary: 18G50: Nonabelian homological algebra 20G10: Cohomology theory

Galois cohomology flat cohomology unipotent groups


Thǎńg, Nguyêñ Quôć; Tân, Nguyêñ Duy. On the Galois and flat cohomology of unipotent algebraic groups over non-perfect fields. Proc. Japan Acad. Ser. A Math. Sci. 81 (2005), no. 6, 121--123. doi:10.3792/pjaa.81.121.

Export citation


  • A. Borel, Linear algebraic groups, 2nd ed., Springer, New York, 1991.
  • S. Bosch, W. Lütkebohmert and M. Raynaud, Néron models, Springer, Berlin, 1990.
  • M. Demazure and P. Gabriel, Groupes algébriques, tome I, Masson & Cie, Éditeur, Paris, 1970.
  • T. Kambayashi, M. Miyanishi and M. Takeuchi, Unipotent algebraic groups, Lecture Notes in Math., 414, Springer, Berlin, 1974.
  • J. Oesterlé, Nombres de Tamagawa et groupes unipotents en caractéristique $p$, Invent. Math. 78 (1984), no. 1, 13–88.
  • M. Raynaud, Groupes algébriques unipotents, Extensions entre groupes unipotents et groupes de type multiplicatif, Exp. XVII, in Schémas en groupes, SGA 3 (2), Lecture Notes in Math., vol. 152, Springer, New York, 1970, pp. 532–631.
  • M. Rosenlicht, Some rationality questions on algebraic groups, Ann. Mat. Pura Appl. (4) 43 (1957), 25–50.
  • M. Rosenlicht, Questions of rationality for solvable algebraic groups over nonperfect fields, Ann. Mat. Pura Appl. (4) 61 (1963), 97–120.
  • P. Russell, Forms of the affine line and its additive group, Pacific J. Math. 32 (1970), 527–539.
  • J.-P. Serre, Cohomologie galoisienne, 5th ed., Springer, Berlin, 1994.
  • N. Q. Th\v ańg and N. D. Tan, On the surjectivity of localization maps for Galois cohomology of unipotent algebraic groups over fields, Comm. Algebra 32 (2004), no. 8, 3169–3177.
  • J. Tits, Lectures on algebraic groups, Yale Univ., New Haven, 1967.